Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 31, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Oct 24, 2021, 4:15 PM EDT for Hancock County, Marion County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Oct 24, 2021, 7:51 PM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 26 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WGUS43 KIND 242015
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
415 PM EDT Sun Oct 24 2021
INC059-097-250215-
/O.NEW.KIND.FA.W.0031.211024T2015Z-211025T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IN-Marion IN-
415 PM EDT Sun Oct 24 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Hancock County in central Indiana...
Marion County in central Indiana...
* Until 1015 PM EDT.
* At 415 PM EDT, Doppler radar indicated heavy rain has fallen
across the warned area. Flooding is ongoing or expected to begin
shortly in the warned area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Indianapolis, Lawrence, Plainfield, Greenfield, Beech Grove,
Speedway, Southport, Cumberland, McCordsville, Fortville, New
Palestine, Warren Park, Homecroft, Wilkinson, Spring Lake, Geist
Reservoir, Indiana State Fairgrounds, Monument Circle,
Indianapolis Int'l Airport and Camby.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3963 8618 3963 8633 3975 8633 3992 8597
3994 8573 3994 8560 3981 8560
$$
AW1 follow-up statement
200
WGUS83 KIND 242351
FLSIND
Flood Statement
National Weather Service Indianapolis IN
751 PM EDT Sun Oct 24 2021
INC059-097-250001-
/O.CAN.KIND.FA.W.0031.000000T0000Z-211025T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IN-Marion IN-
751 PM EDT Sun Oct 24 2021
...FLOOD WARNING IS CANCELLED FOR HANCOCK AND MARION COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Additional
rain late tonight may lead to renewed flooding.
LAT...LON 3963 8618 3963 8633 3975 8633 3992 8597
3994 8573 3994 8560 3981 8560
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Oct 24, 3:10 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 24, 3:10 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 310 PM EDT Sun Oct 24 2021 .Short Term...(This evening through Monday night) Issued at 309 PM EDT Sun Oct 24 2021 This Evening/Tonight... Scattered showers with isolated embedded thunderstorms continue to drift across central Indiana at this time with the heaviest rainfall near the warm front over the northern counties. So far, rainfall amounts have generally been in the 0.50 to 1 inch range, keeping the flood threat to a minimum. Nonetheless, activity continues to redevelop upstream with only the southern counties in a lull at this time and the bulk of the drier air over the Lower Missouri and Tennessee Valleys. So, the best destabilization ahead of the approaching system will be over that southwest quadrant where MLCAPE values will try to climb into the 500-700 J/kg range. Meanwhile, effective bulk shear remains impressive in the 45-50 kt range. So, when the closed upper low pushes the cold front into the forecast area this evening/early tonight, there will be a severe weather threat. Anticipate the best chances for severe during the Mon 03-09Z time frame as the LLJ is now expected to intensify to 65 to 70 kts. After that, activity should quickly taper off from west to east per latest HRRR. The best chances for lingering showers and thunderstorms will be over the eastern counties through daybreak Monday. Monday/Monday Night...Dry slot is progged to enter central Indiana around Mon 12Z with residual rain showers moving through late Monday morning/afternoon with trailing upper low. All rain should be out of the area by Monday evening with just a patchy fog threat for Monday night. Temperatures, trended slightly lower than guidance tonight and tomorrow with CAA behind aforementioned front and lingering rain showers. Stronger radiational cooling Monday night will necessitate an even larger dip into the low 40s. && .Long Term...(Tuesday through Sunday) Issued at 309 PM EDT Sun Oct 24 2021 Tuesday will be a dry day with surface high pressure building in and with an upper ridge approaching from the west. Models try to clear things out pretty quick, but will have to see if clearing waits until the ridge axis passes as we're getting to that time of year where lower clouds like to stick around. If clearing occurs, some higher clouds will return later Tuesday night as the next system approaches. Will continue to monitor for the possibility of fog Tuesday night, but increasing clouds may inhibit it. The upper ridge will keep Wednesday dry, but then an upper level low will move into the area and bring some rain for Wednesday night, Thursday and Friday. It's looking like the low will be slow to exit, so will continue some PoPs into Saturday. As the low exits to the east on Sunday, upper ridging will briefly build in for Sunday bringing a dry day. High temperatures through the period will generally be in the upper 50s to middle 60s. Low temperatures will be in the 40s for the most part. If enough clearing occurs Tuesday night, some areas could see lows in the 30s. && .Aviation...(18Z TAF Issuance) Issued at 201 PM EDT Sun Oct 24 2021 IMPACTS: - Areas of IFR improving to MVFR late this afternoon - VCTS through tomorrow morning, except for a break at KBMG this afternoon - Low level wind shear threat after Mon 00Z DISCUSSION: Widespread showers with isolated embedded thunderstorms continue to impact all TAF sites, except KBMG at this time. Drier air has filtered into KBMG for now, but expect an uptick in convective activity at that site too, by this evening. As better forcing moves in, there will be a better convective threat this evening into tonight with some storms possibly becoming severe. General trend through this afternoon will be IFR/MVFR with improvement to MVFR and possible brief VFR late this afternoon/evening at KBMG before deteriorating back to MVFR. Meanwhile, winds will veer from east to south/southwest with frontal passage. Sustained speeds will generally be in the 5 to 10 kt range, gusting to 20 kts by tomorrow morning. Low level wind shear is also a threat tonight as a 55 plus kt low level jet noses in from the southwest. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for INZ021-028>031-035-036- 043-044. && Short Term...TDUD Long Term...CDUD Aviation...TDUD
Hazardous weather outlook, Oct 24, 4:00 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 400 PM EDT Sun Oct 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-252000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 400 PM EDT Sun Oct 24 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Heavy rain is still possible through tonight, especially over parts of north central Indiana where a flood watch is in effect. A line of thunderstorms is expected late this evening and into tonight. A few of these could be strong or severe. Damaging winds will be the primary severe hazard but large hail and a few tornadoes are possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of fog are possible Tuesday and Wednesday mornings. Some fog could be dense. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening/early tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Oct 24, 2:46 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN 2 N NEW MARKET 39.98N 86.92W
10/24/2021 M1.27 INCH MONTGOMERY IN AWOS
AWOS STATION KCFJ CRAWFORDSVILLE.
0234 PM HEAVY RAIN 3 NW FISHERS 39.98N 86.06W
10/24/2021 M1.45 INCH HAMILTON IN AMATEUR RADIO
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:46 AM EDT | River Flood Warning | IND | Tippecanoe | 4 days |
| Oct 24, 10:46 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 days |
| Oct 24, 10:46 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 21 days |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.